Alert archive / Maine / Storm Warnings in 2012

Storm Warning 5, NWS Gray, ME

December 25, 2012

NWS Gray, ME issued this storm warning at Dec 25, 2012, 2:46 PM EST. It took effect at Dec 27, 2012, 6:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2012, 2:46 PM EST (19:46 UTC)
In effect from
Dec 27, 2012, 6:00 AM EST
Expired
Dec 27, 2012, 8:35 PM EST
In force
15 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

738 
WHUS71 KGYX 251946
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
246 PM EST TUE DEC 25 2012

...STORM FORCE WINDS EXPECTED FROM EARLY THURSDAY MORNING THROUGH
THE EARLY AFTERNOON HOURS...

.A WINTER STORM WILL MOVE UP THE EAST COAST WEDNESDAY NIGHT
BRINGING STORM FORCE WINDS TO THE WATERS EARLY THURSDAY MORNING...
PERSISTING THROUGH THE MIDDAY HOURS ON THURSDAY.

ANZ150>154-261100-
/O.UPG.KGYX.GL.W.0027.121227T0000Z-121228T1200Z/
/O.NEW.KGYX.SR.W.0005.121227T1100Z-121227T2000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
246 PM EST TUE DEC 25 2012

...STORM WARNING IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A STORM WARNING...
WHICH IS IN EFFECT FROM 6 AM TO 3 PM EST THURSDAY. THE GALE
WARNING IS NO LONGER IN EFFECT. 

* WINDS...NORTHEAST WINDS WILL REACH 25 TO 40 KT IN THE BAYS AND
  30 TO 45 KT ALONG THE OUTER WATERS ON THURSDAY. GUSTS WILL REACH UP TO
  50 KT IN THE BAYS...WITH GUSTS UP TO 55 KT OVER THE OUTER
  WATERS.

* SEAS...SEAS WILL BE 8 TO 13 FEET IN THE BAYS AND 13 TO 18 FEET
  ALONG THE OUTER WATERS ON THURSDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR
OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE
SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD
PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND
CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS
AND WAVES SUBSIDE.

&&

$$
6 follow-up statements
926 
WHUS71 KGYX 261018
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
518 AM EST WED DEC 26 2012

...STORM FORCE WINDS EXPECTED FROM THURSDAY OVER THE COASTAL
WATERS OF WESTERN MAINE AND NEW HAMPSHIRE...

.A WINTER STORM WILL MOVE UP THE EAST COAST WEDNESDAY NIGHT
BRINGING STORM FORCE WINDS TO THE WATERS EARLY THURSDAY MORNING.
THE STRONG WINDS WILL LAST THROUGH THE MIDDAY HOURS ON THURSDAY.

ANZ150>154-270200-
/O.CON.KGYX.SR.W.0005.121227T1100Z-121227T2000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
518 AM EST WED DEC 26 2012

...STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM EST
THURSDAY...

* WINDS...EAST OR NORTHEAST 30 TO 45 KT WITH GUSTS OF 50 TO 55
  KT.

* SEAS...10 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS
ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
495 
WHUS71 KGYX 261937
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
237 PM EST WED DEC 26 2012

...STORM FORCE WINDS EXPECTED FROM THURSDAY OVER THE COASTAL
WATERS OF WESTERN MAINE AND NEW HAMPSHIRE...

.A WINTER STORM WILL MOVE UP THE EAST COAST TONIGHT BRINGING STORM
FORCE WINDS TO THE WATERS EARLY TOMORROW MORNING. THE STRONG WINDS
WILL LAST THROUGH THE MIDDAY HOURS TOMORROW.

ANZ150>154-271045-
/O.CON.KGYX.SR.W.0005.121227T1100Z-121227T2000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
237 PM EST WED DEC 26 2012

...STORM WARNING REMAINS IN EFFECT FROM 6 AM TO 3 PM EST
THURSDAY...

* WINDS...EAST 35 TO 45 KT WITH GUSTS UP TO 55 KT.

* SEAS...18 TO 23 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS
ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
265 
WHUS71 KGYX 270836
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
336 AM EST THU DEC 27 2012

...STORM FORCE WINDS EXPECTED FROM THURSDAY OVER THE COASTAL
WATERS OF WESTERN MAINE AND NEW HAMPSHIRE...

.A WINTER STORM WILL MOVE UP THE EAST COAST TODAY BRINGING STORM
FORCE WINDS TO THE WATERS THROUGH MID AFTERNOON.

ANZ150>154-272000-
/O.CON.KGYX.SR.W.0005.121227T1100Z-121227T2000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
336 AM EST THU DEC 27 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...EAST 35 TO 45 KT WITH GUSTS UP TO 55 KT.

* SEAS...15 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS
ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
156 
WHUS71 KGYX 271633
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
1133 AM EST THU DEC 27 2012

...STORM FORCE WINDS EXPECTED TODAY OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE...

.A WINTER STORM WILL MOVE UP THE EAST COAST TODAY BRINGING STORM
FORCE WINDS TO THE WATERS THROUGH MID AFTERNOON.

ANZ150>154-272000-
/O.CON.KGYX.SR.W.0005.000000T0000Z-121227T2000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
1133 AM EST THU DEC 27 2012

...STORM WARNING REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WINDS...EAST 30 TO 40 KT WITH GUSTS UP TO 55 KT.

* SEAS...16 TO 21 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS
ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$

POHL
119 
WHUS71 KGYX 271929
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
229 PM EST THU DEC 27 2012

...STORM FORCE WINDS EXPECTED TODAY OVER THE COASTAL WATERS OF
WESTERN MAINE AND NEW HAMPSHIRE...

.A WINTER STORM WILL MOVE THROUGH THE GULF OF MAINE THROUGH THE
EVENING BRINGING STORM FORCE WINDS TO THE WATERS THROUGH TONIGHT.

ANZ150>154-280200-
/O.EXT.KGYX.SR.W.0005.000000T0000Z-121228T0200Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
229 PM EST THU DEC 27 2012

...STORM WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

* WINDS...NORTHEAST 25 TO 35 KT WITH GUSTS UP TO 55 KT.

* SEAS...15 TO 20 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OR FREQUENT GUSTS OF 48 TO 63 KNOTS
ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL
VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA
CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN
PORT UNTIL WINDS AND WAVES SUBSIDE.

&&

$$
888 
WHUS71 KGYX 280135
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
835 PM EST THU DEC 27 2012

...WINDS GRADUALLY WIND DOWN TONIGHT...

.WINDS HAVE FALLEN OFF TO GALE STRENGTH OVER MOST OF THE GULF OF
MAINE... WITH EVEN LESSER SPEEDS IN CASCO BAY. EXPECT GALES TO
LAST INTO THE EARLY HOURS OF THE MORNING.

ANZ150>152-154-280900-
/O.CAN.KGYX.SR.W.0005.000000T0000Z-121228T0200Z/
/O.NEW.KGYX.GL.W.0028.121228T0135Z-121228T0900Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
835 PM EST THU DEC 27 2012

...GALE WARNING IN EFFECT UNTIL 4 AM EST FRIDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE STORM WARNING HAS
BEEN CANCELLED. 

* WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 40 KT.

* SEAS...10 TO 15 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ153-280900-
/O.CAN.KGYX.SR.W.0005.000000T0000Z-121228T0200Z/
/O.NEW.KGYX.SC.Y.0079.121228T0135Z-121228T0900Z/
CASCO BAY-
835 PM EST THU DEC 27 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...
...STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. THE STORM
WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...9 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this storm warning went out at Dec 25, 11:29 AM EST, 3 hours 17 minutes earlier.

Area forecast discussion, Dec 25, 11:29 AM EST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1129 AM EST TUE DEC 25 2012

.SYNOPSIS...
A WEAK AREA OF LOW PRESSURE WILL PASS OUT TO SEA WELL SOUTH OF NEW
ENGLAND TODAY. HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST
TONIGHT INTO WEDNESDAY. LOW PRESSURE WILL MOVE UP THE EAST COAST
WEDNESDAY NIGHT THROUGH THURSDAY. LOW PRESSURE WILL MOVE NORTHEAST
INTO THE MARITIMES THURSDAY NIGHT. HIGH PRESSURE WILL GRADUALLY
BUILD IN FROM THE WEST FRIDAY THROUGH SATURDAY. LOW PRESSURE WILL
TRACK NORTHEAST OFF THE MID ATLANTIC COAST SATURDAY NIGHT THROUGH
SUNDAY. A NARROW RIDGE OF HIGH PRESSURE WILL BUILD OVER THE REGION
SUNDAY NIGHT. LOW PRESSURE WILL DROP SOUTHEAST FROM WESTERN QUEBEC
ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
---1615Z UPDATE---
SNOW CONTINUES TO FALL ACROSS MUCH OF THE SOUTHERN AND WESTERN CWA
AND IS STRUGGLING TO PUSH EAST VERY QUICKLY AS IT RUNS INTO THE
DRY AIR. RADAR IS OVERSHOOTING MUCH OF THE SNOW THAT IS FALLING IN
WESTERN NEW HAMPSHIRE. BASED ON CURRENT OBS...BOOSTED POPS TO 100
WITH A PRETTY WIDE SPREAD 1 TO 2 INCH SNOWFALL EVENT WITH POSSIBLY
SOME ISOLATED AMOUNTS EDGING TOWARDS 3 INCHES IN CENTRAL NEW HAMPSHIRE.

---1445Z UPDATE---
SNOW HAS BEEN FALLING MUCH FURTHER NORTH OF WHERE THE MODELS
ORIGINALLY HAD IT POSITIONED. HAVE UPDATED PRODUCTS TO REFLECT
THIS. LOOKS LIKE SNOW SHOULD OVERSPREAD SOUTHERN MAINE AS FAR
NORTH AS THE CAPITAL DISTRICT BEFORE SLIDING OFF TO THE EAST AND
OVER THE MID-COAST. EXPECT A WIDE SPREAD 1 OR 2 INCHES NOW...BUT
SNOW SHOULD REMAIN BELOW ADVISORY CRITERIA.

---1330Z UPDATE---
SNOW IS A LITTLE MORE WIDESPREAD OVER NEW HAMPSHIRE THAN
ORIGINALLY FORECAST. WILL UPDATE PRODUCTS TO REFLECT THIS.
DYNAMICS MOVE QUICKLY OFFSHORE THIS AFTERNOON. EXPECT ONLY 1-2
INCHES IN THE HEAVIEST BANDS...WITH LESSER AMOUNTS OVER THE
MAJORITY OF THE AREA. HAVE ALSO TWEAKED TEMPERATURES A LITTLE BIT
TO REFLECT CURRENT TRENDS.

UPDATE...QUICK UPDATE TO KEEP TEMPS CURRENT. NO OTHER CHGS.

PREV DISC...CLOUDS ARE LOWERING AND THICKENING AS THE WEAK SHORT WAVE
LOCATED OVER WESTERN NEW YORK TREKS EAST THIS MORNING. SOME VERY
LIGHT SNOW/SNOW SHWERS WILL BREAK OUT OVER THE SOUTHERN ZONES BY 6
AM. THE AIR IS VERY DRY AND IT WILL TAKE SOME TIME FOR
PRECIPITATION TO REACH THE GROUND. EXPECT LESS THAN 1 INCH IN FAR
SOUTHERN NEW HAMPSHIRE AND A DUSTING FARTHER NORTH.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
THE SHORT WAVE MOVES EAST OF THE FORECAST AREA THIS EVENING. SKIES
WILL CLEAR AND WITH LIGHT WINDS EXPECT TEMPS TO FALL TO AROUND
ZERO IN THE NORTHERN ZONES TO TEENS SOUTH WITH LOWER 20S NEAR
IMMEDIATE SHORE. WEDNESDAY WILL SEE INCREASING CLOUDS AS SFC LOW
NOW IN WEST TEXAS MOVES INTO THE CENTRAL APPALACHIANS WITH A
SECONDARY FORMING ALONG THE MID ATLANTIC COAST.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
LOW PRESSURE FORECAST TO SLOWLY MOVE UP THE EAST COAST WEDNESDAY
NIGHT. BOTH GFS AND ECMWF BRING THE SURFACE LOW TO JUST SOUTH OF
LONG ISLAND BY 12Z THURSDAY AND THEN SLOWLY TAKE IT OFF TO THE
NORTHEAST...SOUTH OF THE GULF OF MAINE THROUGH THURSDAY EVENING.

EXPECT SNOW TO BEGIN ACROSS SOUTHERN NEW HAMPSHIRE AND EXTREME
SOUTHWEST MAINE DURING THE EVENING HOURS AND WILL GRADUALLY
OVER-SPREAD THE REMAINDER OF THE FORECAST AREA OVERNIGHT. MODELS IN
FAIRLY GOOD AGREEMENT IN KEEPING PRECIPITATION IN THE FORM OF SNOW
THROUGH 12Z THURSDAY WITH THE EXCEPTION OF FAR SOUTHEASTERN NEW
HAMPSHIRE WHICH MAY SEE A MIX OR CHANGE-OVER TO RAIN BY DAYBREAK.
SNOW FALL AMOUNTS OVERNIGHT WILL ACCUMULATE TO 3 TO 6 INCHES IN
SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE AND 1 TO 3 INCHES IN
NORTHERN AND EASTERN ZONES.

WARMER AIR WILL PUSH INLAND SOMEWHAT ON THURSDAY WITH SOUTHEAST NEW
HAMPSHIRE AND COASTAL AREAS OF MAINE GOING OVER TO RAIN DURING THE
DAY. 1000 TO 850 THICKNESSES PRETTY MUCH THE SAME BETWEEN THE GFS
AND ECMWF BUT GFS SLIGHTLY WARMER ON 850 TO 700 THICKNESSES
SUGGESTING MIXED PRECIP PUSHING A BIT FARTHER INLAND THAN PAST RUNS.
STILL APPEARS AREAS FROM THE FOOTHILLS NORTHWARD WILL SEE AN ALL
SNOW EVENT. GENERALLY LOOKING FOR A 6 TO 12 INCH STORM TOTAL ACROSS
MOST OF THE FORECAST AREA WITH LOCALLY HIGHER AMOUNTS IN SOUTHERN
INTERIOR SECTIONS OF MAINE AND NEW HAMPSHIRE. HAVE GONE WITH A 50/50
BLEND OF THE GFS/ECMWF QPF FOR SNOWFALL. WILL BE ISSUING A WINTER
STORM WATCH FOR THE ENTIRE FORECAST AREA ALTHOUGH SOUTHEASTERN NEW
HAMPSHIRE AND COASTAL AREAS OF MAINE ARE THE ONLY AREAS IN
QUESTION AT THIS POINT.

ANOTHER ISSUE WILL BE WINDS WHICH WILL LIKELY APPROACH ADVISORY
CRITERIA LATE WEDNESDAY NIGHT THROUGH MID AFTERNOON THURSDAY....BUT
STILL PLENTY OF TIME TO DECIDE ON THE WHEN AND WHERE. WITH THE HEAVY
WET SNOW LIKELY IN SOUTHERN SECTIONS WILL PROBABLY BE DEALING WITH
POWER OUTAGES DUE TO DOWNED TREE LIMBS LATE WEDNESDAY NIGHT THROUGH
THURSDAY.

LOW PRESSURE WILL PULL AWAY INTO THE MARITIMES THURSDAY NIGHT.
EXPECT STEADIER SNOW TO GRADUALLY TAPER TO SNOW SHOWERS FROM
SOUTHWEST TO NORTHEAST THROUGH 06Z FRIDAY. EXPECT WINDS TO SUBSIDE
SOMEWHAT OVERNIGHT BUT WILL REMAIN STRONG AND GUSTY INTO FRIDAY.

HIGH PRESSURE WILL GRADUALLY BUILD IN FROM THE WEST ON FRIDAY AS LOW
PRESSURE CONTINUES TO PULL OFF TO THE EAST. WILL SEE A MIX OF SUN
AND CLOUDS DOWNWIND OF THE MOUNTAINS WHILE CLOUDS AND SNOW SHOWERS
WILL HANG ON IN THE NORTH. WILL REMAIN FAIRLY BREEZY THROUGH MOST OF
THE DAY BEFORE THE GRADIENT BEGINS TO SLACKEN LATE IN THE DAY.

NARROW RIDGE OF HIGH PRESSURE WILL BUILD IN FROM THE WEST FRIDAY
NIGHT AND WILL CREST OVER THE REGION ON SATURDAY. SHOULD SEE
MOUNTAINS CLOUDS SLOWLY DIMINISH FRIDAY NIGHT.

SUNNY START TO THE DAY FOR MUCH OF THE FORECAST AREA ON SATURDAY BUT
CLOUDS WILL AGAIN BE ON THE INCREASE DURING THE AFTERNOON AS LOW
PRESSURE APPROACHES FROM THE SOUTH. MODELS NOW COMING INTO BETTER
AGREEMENT ON THE TRACK OF THIS SYSTEM WITH THE NEW ECMWF COMING INTO
LINE WITH THE GFS WHICH TRACKS THIS SYSTEM FARTHER OFFSHORE. WILL
STILL BE CLOSE ENOUGH TO PUSH THE NORTHERN EDGE OF THE ASSOCIATED
PRECIP INTO SOUTHERN NEW HAMPSHIRE ZONES BY SATURDAY EVENING. EXPECT
A PERIOD OF LIGHT SNOW TO BLOW THROUGH SOUTHERN ZONES SATURDAY NIGHT
WITH AMOUNTS OF AN INCH OR TWO...MAINLY IN FAR SOUTHERN AND COASTAL
AREAS.

CLOUDY START TO SUNDAY ALONG WITH A FEW LINGERING SNOW SHOWERS...BUT
CLOUDS WILL GIVE WAY TO CLEARING SKIES IN THE AFTERNOON AS HIGH
PRESSURE BUILDS IN FROM THE WEST.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
SHORT TERM...MVFR PSBL LEB/CON/PSM/PWM THIS MORNING THROUGH MID
AFTERNOON IN -SN/-SHSN. VFR EXPECT LATE AFTERNOON TODAY THROUGH
WEDNESDAY AFTERNOON.

LONG TERM...IFR/LIFR CEILINGS/VSBY WEDNESDAY NIGHT THROUGH
THURSDAY NIGHT. VFR FRIDAY THROUGH SATURDAY.

&&

.MARINE...
SHORT TERM...QUITE ON THE WATERS THROUGH WEDNESDAY NOON. NORTHEAST
WINDS BEGIN INCREASING WEDNESDAY AFTERNOON AS COASTAL LOW APPROACHES.

LONG TERM...GALE WARNING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE
     THURSDAY NIGHT FOR MEZ007>009-012>014-018>028.
NH...WINTER STORM WATCH FROM WEDNESDAY EVENING THROUGH LATE
     THURSDAY NIGHT FOR NHZ001>010-013-014.
MARINE...GALE WARNING FROM 7 PM WEDNESDAY TO 7 AM EST FRIDAY FOR
     ANZ150>154.

&&

SYNOPSIS...
NEAR TERM...KISTNER
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Dec 25, 4:09 AM EST, 10 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
409 AM EST TUE DEC 25 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-260915-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
409 AM EST TUE DEC 25 2012

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE
THURSDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WATCH.

THERE IS MODERATE CONFIDENCE IN A SIGNIFICANT COASTAL STORM
AFFECTING THE AREA WEDNESDAY NIGHT AND THURSDAY WITH SNOW AND
MIXED PRECIPITATION. STRONG WINDS WOULD BE POSSIBLE NEAR THE
COAST. THE EXACT TRACK OF THE STORM IS UNCERTAIN AT THIS TIME.
THEREFORE...EXACT PRECIPITATION AMOUNTS AND TYPES WILL BE
DETERMINED WITH TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-260915-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
409 AM EST TUE DEC 25 2012

...GALE WARNING IN EFFECT FROM 7 PM WEDNESDAY TO 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

A STRONG COASTAL STORM MAY BRING WIND GUSTS OF GALE FORCE OR
STRONGER TO THE WATERS WEDNESDAY NIGHT AND THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 25, 3:45 AM ESTGale WarningGYX11 hr
Dec 25, 4:05 AM ESTWinter Storm WatchGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more34 hr
Dec 25, 3:19 PM ESTWinter Storm WarningGYXAndroscoggin, Cumberland, Franklin, Kennebec, Knox, Lincoln and 5 more57 hr

Nearby

Storm Warnings in Maine, 2012Every storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.